MAUDE Adverse Event Report: W.L. GORE & ASSOCIATES GORE-TEX® SUTURE CV6; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE

W.L. GORE & ASSOCIATES GORE-TEX® SUTURE CV6; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Catalog Number 6K02A
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/02/2019
Type of Reportable Event Malfunction
Event or Problem Description
On (b)(6) 2019 the patient underwent arteriovenous graft placement for hemodialysis using gore-tex® suture.It was reported that the suture frayed and broke intraoperatively, and the needle became disengaged.Reportedly enough throws were tied so that the suture stayed in place upon breaking and all knots reportedly remained intact.The physician tied off at the point of the suture break.The needle was removed and did not remain in the patient.It was reported that the physician is a frequent user of the gore-tex® suture and has much practice with the use of the device.Reportedly the physician did not have a suspected reason for why the suture frayed and broke.Another gore-tex® suture from a different lot was obtained to complete the procedure.There were no further reported issues.The patient tolerated the procedure.

Brand Name
GORE-TEX® SUTURE CV6
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Manufacturer (Section D)
W.L. GORE & ASSOCIATES
flagstaff AZ
MDR Report Key9258419
Report Number3003910212-2019-00444
Device Sequence Number2055050
Product Code GAW
UDI-Device Identifier00733132603831
UDI-Public00733132603831
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
P820083
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/02/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2024
Device Catalogue Number6K02A
Device Lot Number20756531A
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date10/30/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1